Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Weight gain

After I had my DD I pretty much went back to my pre-pregnancy weight right away. But then I got my IUD and gained a ton of weight. Then got pregnant with my son and lost weight through my whole pregnancy, then got my IUD again and am now the same size I was after I had DD. I am about 70 pounds from my pre-pregnancy weight. I have decided after I have our last baby (we are TTC) that I am not getting on any birth control and DH decided to get snipped. Anyway, I have heard two different theories to my weight gain. 1) being my IUD and 2) the fact that I wasn't having my period
What do you ladies think? Could either of these effected my weight gain? Should I expect the weight to come off easier after the last because I wont have BC and will have a period??

Answer Question
 
Anonymous

Asked by Anonymous at 1:11 AM on Jun. 2, 2011 in Diet & Fitness

Answers (6)
  • Not having a period causes weight gain? Anyhoo... I have an IUD,and I gained a lot of weight as well. bummer:(
    Gnomes

    Answer by Gnomes at 1:15 AM on Jun. 2, 2011

  • I know when I was on the Depo shot, it said you can gain weight with it. I think that is pretty normal with some/most birth controls. As for not having periods...? I have never heard of that. But I would never expect weight to come off easily, that will only set you up for a let down. Just expect to have to do some work after baby is born. There is no shame in gaining weight with babies and having to lose it after, especially baby #3! You should be proud to have made it through 3 healthy pregnancies :) Good Luck and I hope it turns out well for you!
    ILoveCade

    Answer by ILoveCade at 1:23 AM on Jun. 2, 2011

  • I haven't heard that an IUD can make you gain weight or not having periods can. I know all my friends did on depo.
    June_Mama09

    Answer by June_Mama09 at 1:36 AM on Jun. 2, 2011

  • OMG!!! IM SOO GLAD U BROUGHT THIS UP BECAUSE I HAVE BEEN ON THE DEPO SHOT FOR ABOUT2 YRS AND I CANNOT LOOSE WEIGHT. I WAS SKINNY WHEN I WAS PREGNANT AND AFTER THE BABY THE WEIGHT CAME RUSHIN IN AS SOON AS I STARTED THE DEPO, PLUS I HAVE NO PERIOD. SO I TREID TO TAKE THE PILL AND GOT PREGNANT.... SO IM SCARED TO GET OFF THE SHOT BECAUSE I DONT WANT ANYMORE KIDS ANYTIME SOON. TURST ME GIRL ITS THE BIRTH CONTROL HORMONES MAKING YOU GAIN WEIGHT.... THE THINGS US WOMEN HAVE TO GO THROUGH TO KEEP OUR HUSBANDS HAPPY.
    Delilahzmummy

    Answer by Delilahzmummy at 1:55 AM on Jun. 2, 2011

  • IUD can totally make you gain weight. I gained 60 lbs in three months. Imagine fitting back into your jeans two weeks after giving birth, to just a few weeks later having to wear your maternity clothes again (and not being pregnant!). It's totally embarrassing. Seriously, the IUD (Mirena, not the copper) is the damn devil if you ask me. I will NEVER get another one. I have heard good things about the copper, but I am not brave enough to try it.

    GL
    Razelda

    Answer by Razelda at 3:31 AM on Jun. 2, 2011

  • Delilahzmummy.....I was MUCH thinner too while i was pregnant and even after my son and now i have gained a crap load of weight from the damn DEPO, i feel like cryng, my clothes don't fit and those are clothes i wore when i was Pregnant! I don't care if i get my period back i want this weight off!
    JenzAmomOf2

    Answer by JenzAmomOf2 at 9:14 AM on Jun. 2, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN